Alert archive / Washington / Freeze Warnings in 2016
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 12, 2016, 2:43 PM PDT for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Sep 12, 2016, 11:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2016, 2:43 PM PDT (21:43 UTC)
- In effect from
- Sep 12, 2016, 11:00 PM PDT
- Expired
- Sep 13, 2016, 8:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS76 KOTX 122143 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PDT MON SEP 12 2016 ...FREEZE WARNING IN EFFECT FOR TONIGHT... ...BLOWING DUST ADVISORY CANCELED FOR TODAY... .THE GUSTY WINDS ACROSS THE UPPER COLUMBIA BASIN THAT WILL PRODUCE PATCHY BLOWING DUST INTO EARLY EVENING WILL WEAKEN AND ALLOW TEMPERATURES IN THE NORTHERN VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE TO FALL TO FREEZING OR BELOW TONIGHT. WAZ034-035-122245- /O.CAN.KOTX.DU.Y.0001.000000T0000Z-160913T0200Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- 243 PM PDT MON SEP 12 2016 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING DUST ADVISORY. THOUGH THE BLOWING DUST ADVISORY HAS BEEN CANCELED, GUSTY WINDS TO 30 MPH WILL PRODUCE PATCHY BLOWING DUST AND OCCASIONAL RESTRICTED VISIBILITIES INTO EARLY EVENING. $$ IDZ001-WAZ037-038-130545- /O.NEW.KOTX.FZ.W.0002.160913T0600Z-160913T1500Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 243 PM PDT MON SEP 12 2016 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT TUESDAY. * TEMPERATURES...LOWS IN THE UPPER 20 TO LOWER 30S. * TIMING...LATE TONIGHT THROUGH MID MORNING TUESDAY. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING WILL LIKELY DAMAGE GARDENS AND OTHER SENSITIVE VEGETATION OVERNIGHT IF NOT PROPERLY PROTECTED. EXPECT THE COLDEST TEMPERATURES BETWEEN 4 AM UNDER CLEAR SKIES AND LIGHT WINDS. * LOCATIONS...TOWNS MAINLY LOCATED IN VALLEYS ACROSS NORTHERN WASHINGTON AND THE NORTH PART OF THE IDAHO PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
2 follow-up statements
281 WWUS76 KOTX 130527 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1027 PM PDT MON SEP 12 2016 ...FREEZE WARNING IN EFFECT FOR TONIGHT... .TEMPERATURES IN THE NORTHERN VALLEYS OF NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE WILL FALL TO FREEZING OR BELOW TONIGHT. IDZ001-WAZ037-038-131500- /O.CON.KOTX.FZ.W.0002.160913T0600Z-160913T1500Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 1027 PM PDT MON SEP 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * TEMPERATURES...LOWS IN THE UPPER 20 TO LOWER 30S. * TIMING...TONIGHT THROUGH EARLY MORNING TUESDAY. * IMPACTS...TEMPERATURES AT OR BELOW FREEZING WILL LIKELY DAMAGE GARDENS AND OTHER SENSITIVE VEGETATION OVERNIGHT IF NOT PROPERLY PROTECTED. EXPECT THE COLDEST TEMPERATURES AFTER 4 AM UNDER CLEAR SKIES AND LIGHT WINDS. * LOCATIONS...TOWNS MAINLY LOCATED IN VALLEYS ACROSS NORTHERN WASHINGTON AND THE NORTH PART OF THE IDAHO PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
181 WWUS76 KOTX 131508 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 808 AM PDT TUE SEP 13 2016 IDZ001-WAZ037-038-131615- /O.EXP.KOTX.FZ.W.0002.000000T0000Z-160913T1500Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 808 AM PDT TUE SEP 13 2016 ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 12, 2:37 PM PDT, 6 minutes earlier.
Area forecast discussion, Sep 12, 2:37 PM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
237 PM PDT Mon Sep 12 2016
.SYNOPSIS...
Breezy conditions will linger into early evening with patchy
blowing blowing dust possible across the Columbia Basin. Tuesday
onward, a dry and warm late summer weather pattern will prevail
across the region. Morning lows, however, will be cold with the
potential for freezing temperatures tonight and again Tuesday
night.
&&
.DISCUSSION...
Tonight through Tuesday night: The northeast pressure gradient
will relax with winds gradually weakening overnight. The blowing
dust has not turned out to be as bad as previously thought. Cannot
see blowing dust on area web cams and no mention of blowing dust issues
on social media networks. Winds will remain steadily breezy through
the rest of the afternoon, but blowing dust looks to be patchy and
not expected to be much of a concern. We will be ending the
Blowing Dust Advisory as a result.
In its place we will be putting up a freeze warning for the
northern valleys for tonight into Tuesday morning. There will
continue to be some wind through the Purcell Trench. This will
make it difficult for freezing temperatures at Sandpoint to be
reached and possibly Deer Park. The Freeze Warning will primarily
be for those areas more tucked away across the Okanogan Highlands
eastward over to areas around Priest Lake, such as Republic,
Colville, Chewelah, Northport, Metaline Falls and possibly Bonners
Ferry.
Winds will continue to weaken on Tuesday with temperatures warming
aloft. This will set up a better scenario for radiational cooling
in the valleys Tuesday night with stronger inversions. Many of
the same areas will once again cool close to or reach the freezing
mark as tonight. Less wind through the Purcell Trench Tuesday
night should result in colder temperatures at Sandpoint and Deer
Park. The Central Panhandle Mtns will also see less wind and will
see a better chance for freezing temperatures as well. /SVH
Wed through Saturday: This four day period will be the warmest,
sunniest and most wx issue-free time frame. The only part of the
fcst we have lower confidence with is how quickly the upper ridge
over the region weakens. The ECMWF is fastest with bringing in a
cool front for Saturday, but it's the outlier. Based on this, and
other model trends, we decided to not include any fcst of pcpn
through Saturday. The warmest high temps will be Fri-Sat...
roughly 5 to 10F above normal.bz
Saturday night through Monday... Still plenty of model
uncertainty in the far extended period and thus forecast
confidence is low. Models do agree with the idea of breaking down
the ridge by the weekend with the ECMWF more aggressive and the
GFS more or less just flattening the ridge with a weekend frontal
passage. Opted not to go with the more aggressive EC and instead
only made minor changes to precip chances. I did cool
temperatures a couple of degrees based on latest guidance and
trends however. /Kalin
&&
.AVIATION...
18Z TAFS: Breezy northeast winds are expected today through the
Purcell Trench and spilling out over the Columbia Basin.
Strongest winds are expected at KMWH, KGEG and KCOE where gusts to
between 25-30 kts will be possible. Blowing dust will also be a
concern at times at KWMH with MVFR vis possible for the afternoon.
Winds are expected to weaken in the evening. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 73 42 76 48 78 / 0 0 0 0 0 0
Coeur d'Alene 39 73 37 75 46 77 / 0 0 0 0 0 0
Pullman 34 71 33 75 44 76 / 0 0 0 0 0 0
Lewiston 44 76 45 80 52 82 / 0 0 0 0 0 0
Colville 35 77 35 79 43 81 / 0 0 0 0 0 0
Sandpoint 37 72 32 74 41 76 / 0 0 0 0 0 0
Kellogg 35 69 32 74 45 74 / 0 0 0 0 0 0
Moses Lake 42 79 38 81 47 82 / 0 0 0 0 0 0
Wenatchee 48 78 47 81 52 82 / 0 0 0 0 0 0
Omak 42 80 42 83 48 84 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning from 11 PM this evening to 8 AM PDT Tuesday for
Northern Panhandle.
WA...Freeze Warning from 11 PM this evening to 8 AM PDT Tuesday for
Northeast Mountains-Okanogan Highlands.
Red Flag Warning until 7 PM PDT this evening for East Washington
Northern Columbia Basin (Zone 673).
&&Hazardous weather outlook, Sep 12, 10:48 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1048 AM PDT MON SEP 12 2016 WAZ041-043-044-131800- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1048 AM PDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ034-035-131800- MOSES LAKE AREA-UPPER COLUMBIA BASIN- 1048 AM PDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT BLOWING DUST RESTRICTING VISIBILITIES TO LESS THAN ONE MILE FROM GUSTY NORTHEAST WINDS. LOW HUMIDITY WILL ELEVATE THE RISK FOR RAPIDLY SPREADING WILDFIRES WITH ANY ONGOING FIRES OR NEW STARTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ026-027-WAZ031-032-131800- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- 1048 AM PDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-WAZ033-036>038-042-131800- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 1048 AM PDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SHELTERED MOUNTAIN VALLEYS AND TYPICAL COLD SPOTS WILL HAVE THE POTENTIAL TO DIP NEAR OR BELOW FREEZING TUESDAY MORNING. THOSE WITH SENSITIVE PLANTS SHOULD BE PREPARED FOR FREEZING TEMPERATURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY MORNING WILL BE ANOTHER CHILLY MORNING WITH MANY MOUNTAIN VALLEYS AND TYPICAL COLD SPOTS DIPPING NEAR OR BELOW FREEZING.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:34 AM PDT | Blowing Dust Advisory | OTX | Adams, Douglas, Grant, Lincoln, Okanogan | 4 hr |
Nearby
Freeze Warnings in Washington, 2016Freeze Warnings in Idaho, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.